MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: roadrunner wireguide.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during a fenestrated zenith procedure the tip broke off the cxi support catheter being used to catheterize the truncus.Additional information has been requested to determine if any fragments remained in the patient.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: maximum recommended infusion pressure is 1200psi.The catheter should not be advance through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduced or remove the obstruction.The visual inspection of the returned device reported damage at the distal end of the catheter, between the third and fourth marker band.The catheter broke apart at the proximal end of the fourth marker band.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, it is feasible to suggest the separation was caused by the device experiencing force beyond its design, given the few kinks and how relatively clean the separation appeared.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported during a fenestrated zenith procedure the tip broke off the cxi support catheter being used to catheterize the truncus.The doctor managed to pull the tip into the 7fr sheath with the gooseneck, lasso-snare, and withdraw the whole thing from the patient.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6028301
Report Number1820334-2016-01112
Device Sequence Number16483814
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)180106(10)5557437
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/13/2016
Supplement Report FDA Received Date12/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;